While we want to be able to trust the products we purchase in stores and pharmacies, it is an unfortunate fact of life that some of these products are deemed dangerous after they have been sold to you the consumer – thus requiring a recall.
Luckily, most recalls do not involve catastrophic consequences. Below are a few recalls that have been announced in late 2011 or 2012:
Motrin IB Recall
12 million units were recalled in November, 2011 because they did not dissolve as fast as necessary. The health risk is minimal – however if a dose is taken after a prior failed to dissolve properly, there is some risk of overdose. Symptoms may include: tinnitus, blurry vision, stomach ache, diarrhea, heartburn, nausea, potential loss of blood in stomach/intestines, rash and (in rare circumstances) coma.
Avastin is used to combat some forms of cancer. In August, 2011 some serious problems were discovered in some Miami and Hollywood, FL patients. Some started contracting serious bacterial infections (Streptococcus endophthalmitis), which can lead to blindness and brain damage in certain cases. The infections were linked to a repackaging pharmacy in Hollywood, FL that failed to take proper precautions in their drug-packaging process.